MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO TRANSEND-18 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO TRANSEND-18 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84593
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the outer shaft of the catheter was broken and detached.A direxion hi-flo transend-18 system was selected for use.During the procedure, when the microcatheter was introduced through a non-bsc device with the transend 18 guidewire, the outer shaft of the microcatheter broke and detached.The device was replaced and the procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
It was reported that the outer shat of the catheter was broken and detached.A direxion hi-flo transend-18 system was selected for use.During the procedure when the microcatheter was introduced through a non bsc device with the transend 18 guidewire, the outer shaft of the microcatheter broke and detached.The device was replaced and the procedure was completed with another of the same device.No patient complications were reported.Device evaluated by mfr.: the device was returned for evaluation.A microscopic examination of the shaft revealed damage in the form of fractured shafts in 2 locations.The 1st location was 56.2cm from the hub and the 2nd location was 59.5cm from the hub.The device was not completely separated the inner liner was still attached.The shaft showed a kink 21.4cm from the tip.This device is compatible with a 5fr guide catheter which is stated in the customers returned statement as the catheter used.No other damage or irregularities noted during product analysis.

Brand Name
DIREXION HI-FLO TRANSEND-18 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7918663
Report Number2134265-2018-61397
Device Sequence Number2014692
Product Code KRA
UDI-Device Identifier08714729839842
UDI-Public08714729839842
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2019
Device Model Number84593
Device Catalogue Number84593
Device Lot Number0021383977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR